Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Charleston, SC

January 25, 2010Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jan 25, 2010, 2:57 AM EST for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2010, 2:57 AM EST (07:57 UTC)
Expired
Jan 25, 2010, 3:31 AM EST
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 131 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 11:33 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS52 KCHS 250757
SVRCHS
SCC015-019-035-250900-
/O.NEW.KCHS.SV.W.0002.100125T0757Z-100125T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
257 AM EST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH
  CAROLINA...

* UNTIL 400 AM EST

* AT 257 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BONNEAU
  TO SANGAREE...MOVING NORTHEAST AT 45 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINOPOLIS...SAINT STEPHEN...MONCKS CORNER...BONNEAU...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3315 7986 3301 8016 3347 7992 3346 7989
      3344 7986 3343 7986 3340 7983 3339 7979
      3331 7974
TIME...MOT...LOC 0758Z 221DEG 40KT 3336 7994 3308 8011

$$


33
2 follow-up statements
264 
WWUS52 KCHS 250826
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 AM EST MON JAN 25 2010

SCC019-035-250835-
/O.CAN.KCHS.SV.W.0002.000000T0000Z-100125T0900Z/
CHARLESTON SC-
DORCHESTER SC- 
326 AM EST MON JAN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHARLESTON 
COUNTY AND EXTREME EAST CENTRAL DORCHESTER COUNTY HAS BEEN 
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3319 7983 3330 7999 3347 7992 3346 7989
      3344 7986 3343 7986 3340 7983 3339 7979
      3331 7974
TIME...MOT...LOC 0825Z 221DEG 40KT 3332 7985

$$

SCC015-250900-
/O.CON.KCHS.SV.W.0002.000000T0000Z-100125T0900Z/
BERKELEY SC-
326 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR CENTRAL BERKELEY COUNTY...

AT 325 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ALVIN...
OR ABOUT 7 MILES SOUTHEAST OF SAINT STEPHEN...MOVING NORTHEAST AT 45
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
AND SAINT STEPHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3319 7983 3330 7999 3347 7992 3346 7989
      3344 7986 3343 7986 3340 7983 3339 7979
      3331 7974
TIME...MOT...LOC 0825Z 221DEG 40KT 3332 7985

$$


33
552 
WWUS52 KCHS 250831
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 AM EST MON JAN 25 2010

SCC015-250841-
/O.CAN.KCHS.SV.W.0002.000000T0000Z-100125T0900Z/
BERKELEY SC-
331 AM EST MON JAN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY HAS
BEEN CANCELLED...

AT 331 AM EST...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3319 7983 3330 7999 3347 7992 3346 7989
      3344 7986 3343 7986 3340 7983 3339 7979
      3331 7974
TIME...MOT...LOC 0831Z 221DEG 40KT 3337 7979

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 1:03 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 25, 1:03 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
103 AM EST MON JAN 25 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND EARLY
MONDAY MORNING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA
THROUGH THURSDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE
AREA LATE IN THE WEEK...WITH HIGH PRESSURE RETURNING NEXT SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TORNADO WATCH 12 REMAINS IN EFFECT FOR OUR ENTIRE FORECAST AREA. WILL
REMOVE SOME COUNTIES SHORTLY FROM WEST TO EAST AS THE COLD FRONT
MOVES CLOSER TO THE COAST.

EARLY MONDAY MORNING...STRONG/DEEP LAYER FORCING AHEAD OF AN
IMPRESSIVE UPPER TROUGH AND ASSOCIATED COLD/OCCLUDED FRONT WAS
SUPPORTING WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS...INCLUDING A QLCS ADVANCING THROUGH OUR INLAND
COUNTIES. WIDESPREAD SHOWERS AND ISOLATED GUSTY THUNDERSTORMS
PRODUCING TORRENTIAL RAINFALL WILL CROSS THE REGION FROM WEST TO
EAST JUSTIFYING CATEGORICAL POPS OVERNIGHT/EARLY MONDAY.

IMPRESSIVE LOW LEVEL WINDS...GREATER THAN 50 KNOTS JUST OFF THE
SURFACE...AND STRONG SHEAR/HIGH HELICITY SUGGESTS THAT POTENTIAL
FOR ROTATING THUNDERSTORMS/BOWING SEGMENTS PRODUCING AN ISOLATED
DAMAGING WIND THREAT OVERNIGHT. HOWEVER...THE LACK OF SURFACE
BASED INSTABILITY WILL LIMIT THE POTENTIAL FOR A SIGNIFICANT
SEVERE WEATHER EVENT.

MEANWHILE...A TIGHT SURFACE PRESSURE GRADIENT AND ISALLOBARIC
ACCELERATION DUE TO INCREASING PRESSURE FALLS OVER/N OF THE REGION
WILL SUPPORT STRONG SOUTHERLY WINDS ACROSS ALL BUT FAR INLAND
COUNTIES OVERNIGHT. THUS...RAISED A WIND ADVISORY FOR S/E COUNTIES
VALID UNTIL 5 AM.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
FRONT SHOULD CONTINUE OFF THE COAST MONDAY MORNING WITH PRECIP
ENDING ALONG THE COAST. WINDS WILL STILL BE A BIT BREEZY BEHIND THE
FRONT ON MONDAY AFTERNOON AS SURFACE LOW CONTINUES TO DEEPEN WELL TO
THE NORTH...BUT COLD ADVECTION IS NOT PARTICULARLY IMPRESSIVE WITH
THE MAIN POLAR AIR MASS STILL BEHIND THE SECONDARY COLD FRONT. CLOUDS
SHOULD MOSTLY DISSIPATE FROM LATE MORNING IN THE WEST TO EARLY
AFTERNOON IN THE EAST. WEST TO SOUTHWEST WINDS WILL STILL MANAGE TO
PUSH MAX TEMPS ABOVE NORMAL.

MONDAY NIGHT...SECONDARY COLD FRONT WILL PUSH THROUGH THE AREA.
THERE MAY BE A SMALL INCREASE IN CLOUDS NEAR THE FRONT...BUT NO
PRECIP IS EXPECTED. TEMPS WILL DROP TO NEAR OR JUST A BIT ABOVE
NORMAL BY DAWN TUESDAY.

TUESDAY...WINDS WILL BE UP AGAIN TUESDAY MORNING BEHIND THE
SECONDARY COLD FRONT...BUT WITH THE SURFACE LOW IN EASTERN CANADA
PULLING FURTHER AWAY...WIND SPEEDS WILL SLOWLY DIMINISH DURING THE
AFTERNOON. TEMPS SHOULD BE NEAR NORMAL WITH 55 TO 60 MOST PLACES.

TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE WILL BE
NEARBY...ALLOWING FOR MOSTLY CLEAR SKIES. MORNING TEMPS WILL BE
CHILLY WITH NEAR OR SLIGHTLY BELOW FREEZING MOST PLACES...BUT LOTS
OF SUNSHINE SHOULD ALLOW THE AREA TO WARM UP TO SEASONAL NORMS BY
AFTERNOON.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AFTER A MILDER DAY ON THURSDAY...THE NEXT STORM SYSTEM
LOOKS TO EFFECT THE AREA FROM LATER FRIDAY INTO EARLY SATURDAY. HIGH
PRESSURE WILL THEN MOVE BACK IN BEHIND THE STORM FOR THE SECOND HALF
OF NEXT WEEKEND. TOO EARLY TO ESTIMATE ANY SEVERE WEATHER/FLOOD
THREAT WITH THAT STORM...BUT THIS ACTIVE EL NINO PATTERN WOULD
SUGGEST THE SYSTEM BEARS WATCHING.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
EXPECT MAINLY MVFR OR LOWER CONDITIONS THROUGH THE FIRST HALF OF THE
06Z TAF PERIOD FOR KCHS AND KSAV AS SHOWERS ASSOCIATED WITH AN
APPROACHING COLD FRONT AFFECTS THE AREA. HAVE INCLUDED A TEMPO GROUP
WITH CBS FOR BOTH SITES...WHILE INITIATING KSAV WITH IFR CONDITIONS AS
MODERATE TO HEAVY RAIN MOVES ACROSS THE TERMINAL. SURROUNDING OBS
SHOW MVFR CONDITIONS...THUS EXPECT IFR CONDITIONS WILL SLIGHTLY
IMPROVE AT KSAV OVERNIGHT. AS THE FRONT PUSHES OFFSHORE MONDAY
MORNING...EXPECT RAIN CHANCES TO END AROUND SUNRISE.

PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION WHICH CONTINUES TO
ALLOW GUSTY WINDS UP TO 30 KNOTS FOR BOTH SITES. MODEL SOUNDINGS SHOW 50
TO 55 KNOT WINDS AROUND 1500 FEET WHICH WILL RESULT IN LLWS UNTIL
EARLY MONDAY MORNING. WINDS JUST OFF THE SURFACE WILL CONTINUE TO
MIX DOWN THROUGHOUT THE AFTERNOON RESULTING IN GUSTS AROUND 20 TO 25
KNOTS AT THE SURFACE. EXPECT GUSTS TO CEASE AROUND SUNSET MONDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TUESDAY
THROUGH THURSDAY AS HIGH PRESSURE WILL DOMINATE. WINDS WILL BE A
BIT BREEZY TUESDAY WITH SOME LLWS ISSUES POSSIBLE.

&&

.MARINE...
THE SURFACE PRESSURE GRADIENT AND THE LOW LEVEL JET WILL
INTENSIFY OVER THE COASTAL WATERS TONIGHT...AS A COLD FRONT
APPROACHES THE AREA FROM THE WEST. GALES WILL OCCUR
ACROSS NEARSHORE WATERS NORTH OF EDISTO BEACH...INCLUDING
CHARLESTON HARBOR...AND ACROSS GA WATERS BEYOND 20 NM OVERNIGHT.
THUS...RAISED A GALE WARNING FOR CHARLESTON HARBOR AND MAINTAINED
THE ONGOING GALE WARNING FOR AMZ350 AND AMZ374. ELSEWHERE...
THE POTENTIAL FOR GALES REMAINS LOWER FOR THE NEARSHORE WATERS
SOUTH OF EDISTO TONIGHT. THE COOLER WATERS WILL KEEP CONDITIONS
MORE STABLE AND REDUCE THE POTENTIAL TO TAP INTO THE INTENSE LOW
LEVEL JET. THUS...MAINTAINED ONGOING SMALL CRAFT ADVISORIES FOR
THIS AREA.

WINDS AND SEAS WILL STAY UP BEHIND THE FRONT MONDAY AND MONDAY
NIGHT INTO EARLY TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT INTO
WEDNESDAY. SCAS WILL LIKELY BE NEEDED UNTIL SOMETIME TUESDAY...AND
EVEN LATER FOR THE OFFSHORE GEORGIA WATERS.

&&

.TIDES/COASTAL FLOODING...
TIDES CONTINUE TO RUN OVER 1 FT ABOVE PREDICTED LEVELS LATE SUNDAY
EVENING. WHILE ELEVATED TIDES SHOULD REMAIN BELOW SHALLOW SALT
WATER FLOODING LEVELS DURING THE PREDAWN HIGH TIDE MONDAY
MORNING...HEAVY RAIN COULD FALL DURING THAT TIDE CYCLE AND
LOCALIZED FLOODING COULD OCCUR IN COASTAL COUNTIES.

MEANWHILE...STRONG S/SE WINDS WILL CONTINUE TO PUSH 5 TO 7 FT
BREAKERS INTO THE SURF ZONE THROUGH MONDAY MORNING...JUSTIFYING
THE ONGOING HIGH SURF ADVISORY FOR ALL COASTAL COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR GAZ101-
     116>119-137>141.
     HIGH SURF ADVISORY UNTIL 11 AM EST THIS MORNING FOR GAZ117-119-
     139-141.
SC...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR SCZ043>045-
     047>051.
     HIGH SURF ADVISORY UNTIL 11 AM EST THIS MORNING FOR SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ352-
     354.
     GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR AMZ330-350.
     GALE WARNING UNTIL 11 AM EST THIS MORNING FOR AMZ374.

&&
Hazardous weather outlook, Jan 25, 2:40 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
240 AM EST MON JAN 25 2010

GAZ087-088-099-100-114-115-SCZ040-042-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
240 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ116-118-138-140-SCZ043-044-047-251000-
INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-
INLAND COLLETON-DORCHESTER-INLAND JASPER-
240 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...
...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

GAZ101-137-251000-
EFFINGHAM-LONG-
240 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-354-251000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
240 AM EST MON JAN 25 2010

...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

MARINE WINDS...SOUTH WINDS MAY BRIEFLY GUST AS HIGH AS
35 KNOTS IN ISOLATED LOCATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

AMZ330-350-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
240 AM EST MON JAN 25 2010

...GALE WARNING IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...
...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

AMZ374-251000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
240 AM EST MON JAN 25 2010

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-251000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
240 AM EST MON JAN 25 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...
...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

SCZ045-251000-
BERKELEY-
240 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...
...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LAKE WINDS...GUSTY WEST WINDS WILL PERSIST ACROSS LAKE MOULTRIE
MONDAY. A LAKE WIND ADVISORY COULD BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

In the hours before

Local storm report, Jan 25, 12:51 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND DMG FAIRFAX                 32.96N 81.24W
01/24/2010                   ALLENDALE          SC   LAW ENFORCEMENT

            TREES REPORTED DOWN ON HIGHWAY 321.

&&

JAQ
Special weather statement, Jan 25, 1:17 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
117 AM EST MON JAN 25 2010

SCZ042-043-047-048-051-250700-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER-
117 AM EST MON JAN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY...
COLLETON COUNTY...BEAUFORT COUNTY AND JASPER COUNTY THROUGH 200 AM
EST...

AT 117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GRAYS TO 7
MILES SOUTHWEST OF PURYSBURGH...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TARBORO...POSSUM CORNER...GRAYS...BARKERVILLE...GILLISONVILLE...EARLY
BRANCH...PURYSBURGH...SWITZERLAND...RIDGELAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER
THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

JAQ
Special weather statement, Jan 25, 1:59 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 AM EST MON JAN 25 2010

SCZ045-250730-
BERKELEY-
159 AM EST MON JAN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 230 AM EST...

AT 158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BETHERA...MOVING NORTHEAST AT 55 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FAREWELL CORNER...BETHERA...JAMESTOWN...BEUFORDTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

JAQ
Local storm report, Jan 25, 2:18 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     NON-TSTM WND DMG 6 WSW MONCKS CORNER     33.17N 80.11W
01/25/2010                   BERKELEY           SC   LAW ENFORCEMENT

            ONE TREE REPORTED DOWN ALONG THE INTERSECTION OF JEDBURG
            AND COOPER STORE ROAD. ONE TREE BLOCKING BLACK TOM ROAD.

&&

JHP
Special weather statement, Jan 25, 2:19 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 AM EST MON JAN 25 2010

GAZ118-119-SCZ047-048-051-250800-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
219 AM EST MON JAN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY...
CHATHAM COUNTY AND JASPER COUNTY THROUGH 300 AM EST...

AT 217 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CALAWASSIE
ISLAND TO BURROUGHS...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURROUGHS...ROSE HILL...SILK HOPE...CHESTERFIELD...CHESTERFIELD...
CLEARVIEW...LIMEHOUSE...LEVY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER
THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

JAQ
Special weather statement, Jan 25, 2:55 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 AM EST MON JAN 25 2010

SCZ044-045-050-250830-
BERKELEY-CHARLESTON-DORCHESTER-
255 AM EST MON JAN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 330 AM EST...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 252 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILDER TO
LINCOLNVILLE...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUGAR HILL...SANGAREE...SAINT STEPHEN...SIMPSON CROSSING...
WAPPOOLA...TARRY TOWN...STONY LANDING...MEPKIN...WADBOO...OLD
CORDESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:59 PM ESTWind AdvisoryCHSBerkeley, Colleton, Dorchester7 hr
Jan 25, 1:06 AM ESTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton54 min
Jan 25, 4:52 AM ESTLake Wind AdvisoryCHSBerkeley40 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.